Coming off Clonazepam

Discussion in 'Support' started by Jamie, Dec 4, 2015.

tinnitus forum
    1. Jamie
      Scared

      Jamie Member Benefactor

      Location:
      Dunedin, New Zealand
      Tinnitus Since:
      05/1989
      Cause of Tinnitus:
      1989 Ear Infection 2015 Coming off Benzo
      A saw a spealist earlier this year who put me on 2mg clonazepam and 50mg amisulpride, he told me if I didn't see any improvements in 2 weeks to stop but he didn't explain why, I had no idea it was addictive. I took it for 2 months.

      I saw my doctor a week a half ago who told me to stop taking it and it's been a hell of a time, I had also changed jobs while on it but now I'm staying put, the anxiety was that bad.

      Now though my ears have spiked badly, I am getting very little sleep, can't eat, and feel very anxious about my tinnitus. I have been back to see my doctor but he doesn't want to taper me off he thinks it should be fine.

      Has anybody been through this? How long can it take to get over it? Any advise would be appreciated.
       
    2. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Going cold turkey the withdrawals kick in around 48 hours after your last dose and take the rest of the week or just over to go through withdrawals.
      As they are chemicals that work on the brain your tinnitus can take 2-4 weeks to settle back to your base sound....lots of love glynis
       
    3. Jamie
      Scared

      Jamie Member Benefactor

      Location:
      Dunedin, New Zealand
      Tinnitus Since:
      05/1989
      Cause of Tinnitus:
      1989 Ear Infection 2015 Coming off Benzo
      Thanks Glynis,

      My doc also prescribed me some Prozac after I stopped, I took half a tablet, 10mg for 2 days and stopped, I read that it can make your T worse, do you think this would have an effect?

      Really annoyed with myself, should have done some research and found out how addictive it is, I would have stopped after the 2 weeks.
       
    4. RaZaH
      Not amused

      RaZaH Member Benefactor Team Tech

      Location:
      Reykjavík, Iceland
      Tinnitus Since:
      2012/04
      Cause of Tinnitus:
      Benzo + loud noise
      Dont stop cold turkey, that is my advice .
       
      • Agree Agree x 3
      • Like Like x 1
    5. TopdogX3

      TopdogX3 Member

      Tinnitus Since:
      01/2010
      Cause of Tinnitus:
      Viral infection
      I tapered off a 2 mg daily dose of clonazepam. Took this dose for 18 months. I tapered off over a 4 month period. Interruption of sleep pattern was a big withdrawal symptom. It took several months after my last dose for sleep patterns to go back to normal. Poor sleep = spike in T for me. Educate yourself on the Benzos and their side effects. Don't go cold turkey.
       
      • Agree Agree x 2
    6. Jamie
      Scared

      Jamie Member Benefactor

      Location:
      Dunedin, New Zealand
      Tinnitus Since:
      05/1989
      Cause of Tinnitus:
      1989 Ear Infection 2015 Coming off Benzo
      Thanks for the advise, I got the dosage wrong I was on 1mg a day. I talked to my doctor about not going cold turkey but he doesn't want to do anything about it.
       
    7. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Hi @Jamie,
      Always best to do a slow tapering.
      Even low doses can be reduced by half a tablet.
      Let's hope your over the worst side effects now and give it a little time for your ears settle too ......lots of love glynis
       
    8. Jamie
      Scared

      Jamie Member Benefactor

      Location:
      Dunedin, New Zealand
      Tinnitus Since:
      05/1989
      Cause of Tinnitus:
      1989 Ear Infection 2015 Coming off Benzo
      Update.
      2 Weeks now and things aren't great. Been quite ill last 2 days and now feel better but my ears have spiked badly, can't concentrate and I just seemed focused on the ringing, I'm so worried I've made things worse and feel foolish that I didn't check up before taking clonazepam.
      My doctor has indicated he wants to put my on some anti-depressants but we thought to get over the withdrawl first, of course now I'm terrified to take anything else.
      If anyone has any advise or what to take I'd be pleased to hear it.
       
      • Hug Hug x 1
    9. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Hi @Jamie,
      If you go down the anti depressant route ,you might find a slow release one better as less side effects .
      stay strong you can get through this ..
      download some Christmas songs cheer yourself up a but and if like me ,a good sing works wonders too..take care ...lots of love glynis x
       
      • Like Like x 1
    10. Simone

      Simone Member

      Tinnitus Since:
      10/2012
      Hello everybody, mi doc prescribed me clonazepam, 3 drops a day before going to sleep for 3 months. I never took benzodiazepines before and i'm a little scared. Does anyone have any advice? I've read i must not drink alcohol or smoke (i don't abuse any of them, just recreational use) cause there can be bad side effects.
      My tinnitus is light and the cause of it is still unknow, i'm perfectly in health, but my ear keeps whistling for the last 4 years.

      Simone
       
    11. LadyDi
      Busy

      LadyDi Member Benefactor

      Location:
      Florida, USA
      Tinnitus Since:
      06/2013
      Cause of Tinnitus:
      Barotrauma/airplane
      Best advice I can give for any benzos is take the absolutely lowest dose possible that has any effect. Helped me when my doctor me parameters: the minimum dose to be effective and a maximum dose (one that was the equivalent of an average dose, not something high). I stuck to the minimum as much as possible.

      I also would consider this a short-term solution for now. Try tapering off it after a few months and see how you feel.
      Never heard that smoking interacts with benzos. But of course, smoking isn't a good idea in general.
      Good luck. All benzos should be used with caution and under qualified medical supervision. But they can be helpful.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.